Alert archive / New York / Flash Flood Warnings in 1997
Flash Flood Warning 11, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jul 15, 1997, 2:44 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 1997, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 15, 1997, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Franklin County, NY, St. Lawrence County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1020 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 151848 FFWBTV NYC033-089-152145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD AND SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 244 PM EDT TUE JUL 15 1997 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLASH FLOOD AND SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH NEW YORK ...SOUTHERN FRANKLIN COUNTY...SOUTHERN ST. LAWRENCE COUNTY A SEVERE THUNDERSTORM WAS NEAR THE ST. LAWRENCE AND HAMILTON COUNTY BORDER AT 245 PM. THIS STORM IS MOVING TO THE EAST NORTHEAST AT 25 MPH AND WILL AFFECT TUPPER LAKE BY 330 PM. THIS STORM WILL PRODUCE TORRENTIAL RAIN AND DAMAGING WINDS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. YOU SHOULD MOVE TO HIGHER GROUND. MCGILL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:00 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 200 PM EDT TUE JUL 15 1997 THUNDERSTORMS ARE DEVELOPING SOUTH AND WEST OF FORECAST AREA AND MOVING SLOWLY THIS WAY. BACKDOOR COLD FRONT ON A LINE FROM MSS TO LEB AND WILL BE MOVING SLOWLY NORTHEAST THIS EVENING. WILL BE AN ACTIVE NIGHT. EXPECT TORRENTIAL RAIN AND ISOLATED SEVERE. CELLS ALREADY TOPPING 50 KFT. SURFACE BOUNDARY WEST OF FORECAST AREA TO COME THROUGH LATE NIGHT AND WEDNESDAY MORNING. FORECAST AREA ALSO UNDER H5 PVA ON WEDNESDAY AND ANOTHER SHOT WEDNESDAY NIGHT/THURSDAY MORNING. WOULD OPT FOR A MENTION OF THUNDERSTORM ON WEDNESDAY AS WELL GIVEN ABOVE FACTORS AND DEWPOINTS STILL IN THE LOW TO MID 60S. KEEP FLOOD WATCH UP FOR TONIGHT CWA WIDE. HIT HEAVY RAIN POTENTIAL HARD. DIGIORGI
In the hours before
Special weather statement, Jul 15, 1:51 PM EDT, 53 minutes before
NYZ026>031-034-035-VTZ001>012-152355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 151 PM EDT TUE JUL 15 1997 ...THUNDERSTORMS WILL BE DEVELOPING ACROSS NORTHERN NEW YORK THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON VT CONTINUES THE FLASH FLOOD WATCH FOR NORTHERN NEW YORK AND VERMONT INTO TONIGHT. MANY AREAS IN NORTHERN VERMONT RECEIVED HEAVY RAIN WITH EXTENSIVE FLOODING LAST NIGHT. A HOT AND HUMID AIRMASS WILL CONTINUE IN PLACE ACROSS NORTHERN NEW YORK AND VERMONT THIS AFTERNOON. THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF THE ADIRONDACKS OF NEW YORK...AND FURTHER DEVELOPMENT WILL TAKE PLACE DURING THE AFTERNOON WITH STORMS MOVING INTO RUTLAND COUNTY VERMONT BY 3 PM. THESE THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING STORMS...AND WITH THE HUMID AIRMASS...WILL PRODUCE LOCALLY TORRENTIAL RAINFALL. SOME OF THE STORMS COULD ALSO BE ACCOMPANIED BY HAIL. THE THUNDERSTORMS WILL CONTINUE TONIGHT...WITH LOCALLY HEAVY RAIN. REMEMBER A FLASH FLOOD WATCH MEANS THAT THE POTENTIAL EXITS FOR FLOODING. IF YOU LIVE ALONG A RIVER OR WATERWAY...BE PREPARED FOR HEAVY RAINFALL. HOGAN
Special weather statement, Jul 15, 1:52 PM EDT, 52 minutes before
NYZ026>031-034-035-VTZ001>012-152355- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 151 PM EDT TUE JUL 15 1997 ...THUNDERSTORMS WILL BE DEVELOPING ACROSS NORTHERN NEW YORK THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON VT CONTINUES THE FLASH FLOOD WATCH FOR NORTHERN NEW YORK AND VERMONT INTO TONIGHT. MANY AREAS IN NORTHERN VERMONT RECEIVED HEAVY RAIN WITH EXTENSIVE FLOODING LAST NIGHT. A HOT AND HUMID AIRMASS WILL CONTINUE IN PLACE ACROSS NORTHERN NEW YORK AND VERMONT THIS AFTERNOON. THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF THE ADIRONDACKS OF NEW YORK...AND FURTHER DEVELOPMENT WILL TAKE PLACE DURING THE AFTERNOON WITH STORMS MOVING INTO RUTLAND COUNTY VERMONT BY 3 PM. THESE THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING STORMS...AND WITH THE HUMID AIRMASS...WILL PRODUCE LOCALLY TORRENTIAL RAINFALL. SOME OF THE STORMS COULD ALSO BE ACCOMPANIED BY HAIL. THE THUNDERSTORMS WILL CONTINUE TONI`GHT...WITH LOCALLY HEAVY RAIN. REMEMBER A FLASH FLOOD WATCH MEANS THAT THE POTENTIAL EXITS FOR FLOODING. IF YOU LIVE ALONG A RIVER OR WATERWAY...BE PREPARED FOR HEAVY RAINFALL. HOGAN
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:44 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 3 hr |
| Jul 15, 3:17 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| Jul 15, 3:17 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 3 hr |
| Jul 15, 4:39 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 51 min |
| Jul 15, 4:46 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 119 min |
| Jul 15, 4:51 PM EDT | Flash Flood Warning | BTV | Clinton | 69 min |
| Jul 15, 4:51 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 69 min |
Nearby
Flash Flood Warnings in New York, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.